Alert archive / Illinois / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 46, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 25, 1997, 5:28 PM CDT for Champaign County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 5:28 PM CDT (22:28 UTC)
- Expired
- Jun 25, 1997, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Champaign County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
164 WUUS1 KSPI 252229 SVRSPI ILC019-252315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 528 PM CDT WED JUN 25 1997 * SEVERE THUNDERSTORM WARNING FOR CHAMPAIGN COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 615 PM CDT * SOME LOCATIONS AFFECTED MAHOMET LAKE OF THE WOODS RANTOUL THOMASBORO * AT 615 PM CDT LINCOLN DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF CHAMPAIGN NEAR MAHOMET...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING LARGE HAIL. GET INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. BRITT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:09 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 25, 2:09 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT WED JUN 25 1997 WILL KEEP THIS SHORT AS TSRA BEGINNING FIRE ACROSS IL. CLD FRONT SHOWING UP NICELY ON 88D LOCATED FROM JUST SOUTH OF LOT TO PIA TO UIN. NICE TEMP GRAD FROM PIA (84) TO ILX (91) WITH WINDS SHIFTED TO THE NW AT PIA. ALSO LOTS OF TCU OVHD AT ILX. BELIEVE TSRA WILL FILL IN ALONG THE FRONT WITH HVY RAIN STILL A GOOD POSSIBILITY AT LEAST THROUGH THE EVE HOURS...AS VORT MAX ACROSS NWRN MO MOVES EAST INTO IL. LIKED ETA PLACEMENT OF SFC FEATURES AND TIMING OF FRONT ACROSS IL. WITH FRONT GOING PARALLEL TO UPR FLOW...FRONT WILL BE SLOW TO PROGRESS ACROSS AREA SO ECHO TRAINING POSSIBLE. NICE THETA E RIDGE ACROSS AREA WITH HI PW'S. CLRG TREND MAY NEED TO PUSHED BACK TILL THE LATE EVE TOWARDS 06Z WITH THE SLOW MOVEMENT. GOING TREND OF DRIER AIR LOOKS OKAY WITH SFC RIDGE BUILDING IN FOR THU. FWC APPEARS TO HI WITH FAN TOO COOL. SO A COMPROMISE BETWEEN rTHE TWO LOOKS BEST. PIA 63/85 60 SPI 65/85 +0 DEC 65/86 +0 CMI 67/86 +4 LWV 67/86 +6 KETCHAM KETCHAM
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 2:56 PM CDT | Severe Thunderstorm Warning | ILX | Logan | 34 min |
| Jun 25, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 37 min |
| Jun 25, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.